Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 33, NWS Cheyenne, WY

June 11, 2006Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2006, 4:20 PM MDT for Converse County, Wyoming. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2006, 4:20 PM MDT (22:20 UTC)
Expired
Jun 11, 2006, 5:00 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Converse County, WY

The radar

The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 11, 2:50 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT SUN JUN 11 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...ALTHOUGH SCENARIO IS
NOT AS DYNAMIC OR EARLY AS IT WAS YESTERDAY...POTENTIAL FOR SEVERE
TSTMS WILL EXIST THROUGH MID EVENING OVER ROUGHLY EASTERN HALF OF
CWA.  JUST GOT NEW WATCH 464 UNTIL 04Z.  LAPS SHOWS BEST AREA
CURRENTLY FROM SNY TO BFF TO SE OF DGW AS CYS DEWPOINT TEMP IS
HOLDING IN UPPER 30S.  SFC WIND WILL BACK ENOUGH THAT BETTER LOW
LEVEL MOISTURE WILL BE ADVECTING WESTWARD UNTIL MID EVENING.
HAVE KEPT SCATTERED POPS THROUGH 05Z ROUGHLY EASTERN 2/3 OF CWA
AND THEN SHIFTED THEM TO JUST WESTERN NEBRASKA PANHANDLE TILL 09Z.
AFTER THAT...SOME LOW CLOUDS AND FOG SHOULD FORM OVER PARTS OF
THE PANHANDLE.  BUILDING UPPER RIDGE WILL DOMINATE THE WX MONDAY.
WILL STILL BE QUITE A BIT OF INSTABILITY OVER EASTERN CWA...SO
KEPT A 20 PERCENT POP LAR TO DGW EASTWARD FOR LATE AFTERNOON AND
EARLY EVENING TSTMS.  WARMER H7 TEMPS SHOULD CAP THINGS A BIT.

.LONG TERM...UPPER RIDGE AXIS WILL BE OVER THE CWA ON TUESDAY.  SOME
MID LEVEL MOISTURE WILL BE OVER THE PANHANDLE.  EVEN THOUGH
ATMOSPHERE WILL BE QUITE UNSTABLE EAST OF THE LARAMIE RANGE DURING
THE AFTERNOON AND EVENING...WILL LEAVE OUT THUNDERSTORMS DUE TO
STRONG CAPPING AND SUBSIDENCE UNDER THE RIDGE.  ON WED...SW FLOW
DEVELOPS ALOFT AS THE UPPER RIDGE MOVES TO THE EAST.  WILL MENTION A
SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA.  A
DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA THUR AND ANOTHER ON
FRIDAY...WHICH WILL RESULT IN ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE AREA.  WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS FOR FRIDAY AFTERNOON DUE TO SURFACE BASED INSTABILITY
AND MID LEVEL MOISTURE.  SATURDAY LOOKS DRY AS BEST DYNAMICS WILL BE
WELL TO THE NORTH OF THE CWA.  HIGH TEMPERATURES WILL BE AROUND 5 TO
10 DEGREES ABOVE NORMAL EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/KMD
Hazardous weather outlook, Jun 11, 10:55 AM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT SUN JUN 11 2006

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-121115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

DAYTIME HEATING WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP
ACROSS THE AREA DURING THE AFTERNOON.  THE AIR MASS WILL BE MOIST
AND UNSTABLE ENOUGH THAT A FEW SEVERE STORMS ARE POSSIBLE.  THE
MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN.
THE STORMS WILL CONTINUE INTO THIS EVENING BEFORE THEY MOVE ON
TO THE EAST AND DISSIPATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID AFTERNOON INTO
EARLY THIS EVENING.

WYZ061>063-065-121115-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1055 AM MDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE...BUT BRIEF WIND GUSTS TO 45 MPH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:55 PM MDTSevere Thunderstorm WarningCYSGoshen35 min
Jun 11, 5:33 PM MDTSevere Thunderstorm WarningCYSGoshen57 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.